Couldn't find what you looking for?

TRY OUR SEARCH!

I have an ederly uncle that has been through "the mill" so to speak over the last 10 yrs with his health.
At age 77, he has always been extremely intelligent and on top of things and absolutely no problems with making good sence of things.
After falling & breaking a disc in his back he was given fentynal patches (sorry I do not know the stregnth). Since all of this has happened to him like a light switch he does and says strange things then the next minute he is fine. Is the fentynal causing this? Or should we be worried it is something else?

Loading...

Yea, Fentanyl can cause real loopiness. It should not be mixed with any other sedatives or it could be fatal.
Reply

Loading...

Fentanyl patches are only for patients who are already tolerant to opiod therapy, otherwise there is an increased risk of side effects and overdose. They cause confusion in more than 10% of healthy, young patients. It can cause abnormal thinking, coordination, and speech. The patches have not been tested in geriatric patients (60+), but Fentanyl is known to stay in their systems longer. Because of the continous release of Fentanyl from the patch and slower elimination, geriatric patients will have higher levels of the drug in their body then a younger patient. Your uncle should not have been started on anything higher than 25 mcg/h, and only if he was opiod tolerant (taking at least 60mg/d of morphine for a week or longer).
Reply

Loading...